MAUDE Adverse Event Report: COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number FLOW-20-PUSH-SSK-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use contains the following, "precautions: during placement and use, care must be taken to avoid cutting, crimping, or damaging components." the instructions for use states the following, "note: for wire guide removal, grasp the wire with a snare or non-spiked biopsy forceps at least 5 cm from the tip of the wire guide." "pull the wire guide to the tip of the endoscope, not into the endoscope channel." unraveling of the wire guide can occur if the snare is severely tightened onto the first 5 cm of the wire guide.If the wire guide experiences excessive pressure during use and/or general handling, damage to the wire guide can occur.Prior to distribution, all flow 20 percutaneous endoscopic gastrostomy set - push are subjected to a visual inspection to ensure device integrity.A review of the device history records confirmed that these lots met manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected two (2) cook flow 20 percutaneous endoscopic gastrostomy sets - push.The wire guide in the kit was not coming out of the race track port.When they tried to open the wire guide, the wire guide broke.This occurred with two devices from the same lot during this procedure.The devices did not make patient contact.The procedure was aborted due to these defective products.The patient will now require another procedure for the peg placement.

Brand Name
FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6489971
Report Number1037905-2017-00178
Device Sequence Number11079699
Product Code KNT
UDI-Device Identifier00827002315433
UDI-Public(01)00827002315433(17)171213(10)W3806172
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberFLOW-20-PUSH-SSK-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/21/2017
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1